Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2014, 12:37 AM EDT for 10 counties in Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 12:37 AM EDT (04:37 UTC)
- Expired
- Jun 18, 2014, 1:15 AM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Columbia County, PA, Dauphin County, PA, Juniata County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 100 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:58 AM EDT | TSTM WND DMG | Selinsgrove, PA | TREES DOWN IN MONROE...JACKSON...PENN AND WASHINGTON TWPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS51 KCTP 180437
SVRCTP
PAC027-037-043-067-087-097-099-107-109-119-180515-
/O.NEW.KCTP.SV.W.0042.140618T0437Z-140618T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1237 AM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 115 AM EDT
* AT 1237 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
FOREST HILL TO NEAR SNYDER-MIDDLESWART STATE PARK TO NEAR MILROY...
AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUNBURY...SHAMOKIN...MILTON...MOUNT CARMEL...LEWISBURG...
SELINSGROVE...NORTHUMBERLAND...MIFFLINBURG...KULPMONT...WOODWARD...
WINFIELD...MILLERSBURG...ELYSBURG...FAIRVIEW-FERNDALE...
TREVORTON...SHAMOKIN DAM...TYRONE...ELIZABETHVILLE...LINNTOWN AND
MARSHALLTON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 195 AND 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4064 7659 4048 7697 4076 7768 4088 7743
4105 7714 4096 7679 4095 7679 4095 7677
4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0437Z 290DEG 40KT 4094 7711 4082 7731 4074 7754
$$
DEVOIR2 follow-up statements
278
WWUS51 KCTP 180501
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 AM EDT WED JUN 18 2014
PAC027-087-180510-
/O.CAN.KCTP.SV.W.0042.000000T0000Z-140618T0515Z/
MIFFLIN PA-CENTRE PA-
101 AM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIFFLIN AND
SOUTHEASTERN CENTRE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE
MOVING AWAY FROM THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4064 7659 4048 7697 4065 7740 4069 7730
4070 7734 4097 7683 4096 7679 4095 7679
4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0500Z 288DEG 46KT 4094 7673 4073 7695 4060 7722
$$
PAC037-043-067-097-099-107-109-119-180515-
/O.CON.KCTP.SV.W.0042.000000T0000Z-140618T0515Z/
DAUPHIN PA-PERRY PA-UNION PA-SNYDER PA-COLUMBIA PA-SCHUYLKILL PA-
JUNIATA PA-NORTHUMBERLAND PA-
101 AM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR NORTHWESTERN DAUPHIN...NORTHEASTERN PERRY...SOUTHEASTERN UNION...
SNYDER...SOUTH CENTRAL COLUMBIA...WEST CENTRAL SCHUYLKILL...
NORTHEASTERN JUNIATA AND NORTHUMBERLAND COUNTIES...
AT 100 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
MOORESBURG TO NEAR FREMONT TO NEAR MCALISTERVILLE...MOVING EAST AT 55
MPH.
LOCATIONS IMPACTED INCLUDE...
SUNBURY...SHAMOKIN...MOUNT CARMEL...SELINSGROVE...NORTHUMBERLAND...
KULPMONT...WINFIELD...MILLERSBURG...ELYSBURG...FAIRVIEW-FERNDALE...
TREVORTON...SHAMOKIN DAM...TYRONE...ELIZABETHVILLE...MARSHALLTON...
HUMMELS WHARF...MIDDLEBURG...MCALISTERVILLE...MCCLURE AND MONTANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4064 7659 4048 7697 4065 7740 4069 7730
4070 7734 4097 7683 4096 7679 4095 7679
4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0500Z 288DEG 46KT 4094 7673 4073 7695 4060 7722
$$
DEVOIR179
WWUS51 KCTP 180514
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 AM EDT WED JUN 18 2014
PAC037-043-067-097-099-107-109-119-180523-
/O.EXP.KCTP.SV.W.0042.000000T0000Z-140618T0515Z/
DAUPHIN PA-PERRY PA-UNION PA-SNYDER PA-COLUMBIA PA-SCHUYLKILL PA-
JUNIATA PA-NORTHUMBERLAND PA-
114 AM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAUPHIN...
NORTHEASTERN PERRY...SOUTHEASTERN UNION...SNYDER...SOUTH CENTRAL
COLUMBIA...WEST CENTRAL SCHUYLKILL...NORTHEASTERN JUNIATA AND
NORTHUMBERLAND COUNTIES WILL EXPIRE AT 115 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING CONTINUE TO
WEAKEN. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...LOCAL WIND GUSTS TO 40 MPH ARE STILL POSSIBLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE PA.
LAT...LON 4064 7659 4048 7697 4065 7740 4069 7730
4070 7734 4097 7683 4096 7679 4095 7679
4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0510Z 290DEG 40KT 4094 7673 4073 7695 4060 7722
$$
DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:29 AM EDT, 8 minutes earlier.
Area forecast discussion, Jun 18, 12:29 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1229 AM EDT WED JUN 18 2014 .SYNOPSIS... CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE SOUTHEAST STATES THROUGH AT LEAST WEDNESDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO THE AREA FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SEVERE THUNDERSTORM WATCH 314 HAS EXPIRED...AND WE'RE DEALING WITH A DISSIPATING LINE OF STORMS NUDGING INTO A MID-LEVEL CAP ACROSS THE SOUTHERN HALF OF PA WILL SLOWLY SAG SOUTH/WEAKEN OVERNIGHT ALLOWING THE TSRA TO MAKE IT AS FAR SOUTH /ALBEIT IN A SLIGHTLY WEAKENED STATE/ AS THE INTERSTATE 80 CORRIDOR AFTER 06Z. A FEW ISOLATED TSRA SHOULD LINGER ACROSS THE NW 2/3RDS OF THE CWA OVERNIGHT...WHILE THE FAR SE ZONES SEE CLEAR TO PARTLY CLOUDY SKIES. IT WILL BE ANOTHER VERY MUGGY OVERNIGHT. LOWS WELL UP IN THE 60S WILL BE SOME 10-15 DEG ABOVE NORMAL. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... LOW LEVEL NW FLOW ON WEDNESDAY WILL INITIALLY BRING SLIGHTLY DRIER AIR INTO THE REGION...BUT A RETURN SOUTHERLY FLOW IS MADE TO RAPIDLY REDEVELOP BY AFTERNOON OVER OVER WESTERN AREAS. SHORT RANGE MODEL SURFACE PRESSURE PROGS SUGGEST WE WILL BE BASICALLY IN A COL BETWEEN LOW PRESSURE EAST AND WEST OF US...AND HIGH PRESSURE NORTH AND SOUTH. MODELS ONCE AGAIN GENERATE A RESPECTABLE AMOUNT OF INSTABILITY SO MORE DIURNALLY FAVORED CONVECTION SHOULD BE IN STORE. THE IMPLIED PRESENCE OF A LOW LEVEL BOUNDARY OVER SWRN PA SUGGESTS THAT THE BEST CHANCE OF SHOWERS WILL WEST...WITH LESSER CHANCES FURTHER EAST. TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN TODAY...NOT SIGNIFICANTLY DIFFERENT. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE CURRENTLY OVER THE EASTERN U.S. IS FORECAST TO BE SQUASHED BY AN UPPER LOW FORECAST TO DEEPEN OVER EASTERN QUEBEC MIDWEEEK AND DIG INTO THE CANADIAN MARITIMES BY THE WEEKEND. THIS UPPER LOW WILL PUSH A COLD FRONT SOUTHWARD INTO THE AREA DURING THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE SULTRY TEMPS. THE FRONT IS FCST TO STALL JUST SOUTH OF PA AND SERVE AS A POSSIBLE FOCUS FOR CONVECTION. SEVERAL SHORTWAVES TRAVELING THROUGH THE UPPER FLOW WILL PRODUCE A SERIES OF SFC WAVES ALONG THE FRONT AS IT LIFTS NORTH AS A WARM FRONT AT SOME POINT OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS LOOKS TO SUPPORT AN UNSETTLED PATTERN...THOUGH CERTAINTY OF PCPN ON ANY GIVEN DAY REMAINS IN THE CHANCE CATEGORY GIVEN THE TIME FRAME AND UNCERTAINTY IN THE OVERALL PATTERN. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... BROKEN LINE OF STRONG TO SEVERE TSRA AT 02Z TRACKING ESE FROM NWRN PENN...WILL IMPACT KBFD THROUGH 04Z BEFORE PUSHING EASTWARD AND SOUTHWARD TOWARD KELM-KDUJ. THOUGH MID-LEVEL CAP INCREASES AS ONE HEADS SOUTHWARD...THIS LINE WILL CONTINUE TO SAG SLOWLY SOUTHWARD AFTER MIDNIGHT...ALLOWING THE TSRA TO APPROACH KFIG-KUNV-KIPT AFTER 06Z. THE LINE WILL CONTINUE TO WEAKEN FURTHER AFTER THAT...WITH POTENTIAL FOR SCT SHOWERS FROM KJST-KAOO AND POSS A TSTM AROUND 08-10Z IN VICINITY OFF KMDT-KLNS IF THE MESOSCALE HRRR MODEL HOLDS TRUE /BUT DIDNT MENTION THAT IN TAFS JUST YET WITH FAIR AMOUNT OF UNCERTAINTY IN BOTH STRENGTH AND LOCATION 6+ HRS OUT/. OTHERWISE OVERNIGHT...WARM AND HUMID CONDITIONS CONTINUE. BEHIND THE LINE OF STORMS MAINLY ACROSS THE NW MTNS...SHOULD SEE A LOWER DECK OF MVFR STRATOCU DEVELOP. OTHERWISE NO WIDESPREAD REDUCTIONS ARE EXPECTED. WEDNESDAY SHOULD REMAIN FAIRLY QUIET THROUGH THE FIRST HALF...BUT WARM AND HUMID AIRMASS WILL AGAIN PROVIDE ENOUGH INSTABILITY TO KICK OFF MAINLY AFTERNOON CONVECTION THAT WILL LINGER INTO THE EVENING HOURS. MOST NUMEROUS SHOWERS/TSTMS WILL BE IN THE SW...WITH SCATTERED CONVECTION DEVELOPING ELSEWHERE...ALL PROVIDING LOCAL REDUCTIONS. OUTLOOK... THU...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS. FRI...NO SIG WX. SAT-SUN...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...DEVOIR/LAMBERT SHORT TERM...LA CORTE LONG TERM...GARTNER/MARTIN AVIATION...RXR
Hazardous weather outlook, Jun 18, 12:01 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1201 AM EDT WED JUN 18 2014 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-190415- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1201 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. A LINE OF LOCALLY STRONG THUNDERSTORMS WILL WEAKEN THROUGH 300 AM AS IT TRACKS THROUGH THE WEST CENTRAL AND CENTRAL MOUNTAIN REGIONS. LOCAL WIND DAMAGE IS POSSIBLE BEFORE THE LAST STORMS DISSIPATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY. A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-056>059-063>066-190415- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1201 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY. A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 9:32 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 932 PM EDT TUE JUN 17 2014 PAZ004>006-180230- WARREN PA-MCKEAN PA-POTTER PA- 932 PM EDT TUE JUN 17 2014 ...STRONG THUNDERSTORMS ARE AFFECTING THE AREA... AT 929 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST NORTH OF BRADFORD...SOUTHWARD TO JUST WEST OF WARREN. THE STORMS ARE MOVING EAST AT 50 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WARREN...MCKEAN AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...TIDIOUTE...SUGAR GROVE...CLARENDON...MOUNT JEWETT... STARBRICK...UNIVERSITY OF PITTSBURGH - BRADFORD...LEWIS RUN... OSWAYO...ELDRED AND BRADFORD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4200 7774 4163 7879 4163 7961 4200 7961 TIME...MOT...LOC 0129Z 270DEG 49KT 4231 7849 4141 7848 MARTIN
Special weather statement, Jun 17, 10:43 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1043 PM EDT TUE JUN 17 2014 PAZ037-180345- TIOGA PA- 1043 PM EDT TUE JUN 17 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTFIELD...MOVING EAST SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELKLAND AND KEENEYVILLE AROUND 1100 PM EDT. MANSFIELD AND COVINGTON AROUND 1120 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANSFIELD UNIVERSITY...TIOGA...OSCEOLA...KNOXVILLE...LAWERENCEVILLE...TIOGA JUNCTION AND ROSEVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... ROUTE 6 BETWEEN WEST OF MANSFIELD AND THE BRADFORD COUNTY LINE. ROUTE 15 BETWEEN COVINGTON AND LAWRENCEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4168 7689 4187 7760 4200 7761 4200 7693 TIME...MOT...LOC 0243Z 287DEG 37KT 4195 7754 LAMBERT
Local storm report, Jun 17, 11:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1146 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG DUBOIS 41.12N 78.76W
06/17/2014 CLEARFIELD PA COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1400140
RXRLocal storm report, Jun 17, 11:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1155 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG 1 W ROCKTON 41.08N 78.68W
06/17/2014 CLEARFIELD PA COUNTY OFFICIAL
TREES DOWN ACROSS ROAD
&&
EVENT NUMBER CTP1400141
RXRSpecial weather statement, Jun 18, 12:18 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1218 AM EDT WED JUN 18 2014
PAZ019-024>028-034-049-050-052-056-057-180500-
UNION PA-MIFFLIN PA-BEDFORD PA-JUNIATA PA-NORTHUMBERLAND PA-
SOUTHERN CENTRE PA-SNYDER PA-CAMBRIA PA-HUNTINGDON PA-DAUPHIN PA-
BLAIR PA-PERRY PA-
1218 AM EDT WED JUN 18 2014
...STRONG WIND GUSTS FROM WEAKENING THUNDERSTORMS WILL AFFECT THE
AREA...
AT 1218 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WOODWARD TO NEAR CENTRE HALL TO NEAR
TYRONE TO NEAR NORTHERN CAMBRIA. OUTFLOW WINDS IN EXCESS OF 40 MPH
WILL OCCUR WITH WITH THESE STORMS...AS THEY CONTINUE TO WEAKEN AND
MOVE SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...HUNTINGDON...HOLLIDAYSBURG...SELINSGROVE...MIFFLINBURG...
EBENSBURG...WOODWARD...NORTHERN CAMBRIA...ROARING SPRING...
MILLERSBURG...MOUNT UNION...BURNHAM...MARTINSBURG...TREVORTON...
BELLEVILLE...PATTON...CRESSON...GALLITZIN...CLAYSBURG AND TYRONE.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 15 AND 28.
LAT...LON 4058 7888 4072 7881 4073 7874 4042 7839
4083 7747 4099 7726 4072 7655 4066 7670
4063 7666 4047 7699 4018 7836
TIME...MOT...LOC 0418Z 304DEG 39KT 4097 7734 4082 7766 4068 7821 4067
7880
DEVOIRLocal storm report, Jun 18, 12:26 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1226 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG MAHAFFEY 40.88N 78.73W
06/17/2014 CLEARFIELD PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER CTP1400142
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:35 PM EDT | Special Weather Statement | CTP | Warren | 40 min |
| Jun 17, 9:32 PM EDT | Special Weather Statement | CTP | McKean, Warren | 58 min |
| Jun 17, 9:44 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 61 min |
| Jun 17, 10:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 51 min |
| Jun 17, 10:43 PM EDT | Special Weather Statement | CTP | Tioga | 62 min |
| Jun 17, 11:02 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 58 min |
| Jun 17, 11:31 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 59 min |
| Jun 17, 11:48 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon | 42 min |
| Jun 18, 12:18 AM EDT | Special Weather Statement | CTP | Cambria, Huntingdon, Juniata, Mifflin, Snyder | 42 min |
| Jun 18, 1:20 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 40 min |
| Jun 18, 2:06 AM EDT | Special Weather Statement | CTP | Bedford | 39 min |
| Jun 18, 2:47 AM EDT | Special Weather Statement | CTP | Franklin | 28 min |
| Jun 18, 6:30 PM EDT | Flash Flood Watch | CTP | Clearfield, Elk, McKean, Warren | 14 hr |
| Jun 18, 6:49 PM EDT | Special Weather Statement | CTP | Warren | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.